Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Post-Op Vitamins?



Recommended Posts

Hi All,

I'm a little over a month out and I got my Vitamins in the other day. The nasal spray is fine, but the rest make me so nauseous. They are BariActiv Multivitamin, Calcium + d3 & magnesium, and Iron + Vitamin C. Taking them all together was a mistake. Even taking them separately makes me feel nauseous, so much so I got sick last night. I have my 1 month appointment on Friday where I'm going to bring this up, but I was curious to see if you guys had any advice/experience.

Thanks!

Share this post


Link to post
Share on other sites

The advice i got from my dr.. on the Multi Vitamins as that is all i am taking right now. Was to make sure i did not take on an empty stomach. The first 3 days i got sick.. then on Saturday was my forth attempt.. and i had it after my Breakfast. I was so nervous taking it afraid i was going to get sick again, but i did not. So now i am 3 days into taking it with my food..(or after i finish breakfast food) and i havent been sick at all.

Share this post


Link to post
Share on other sites

I do 2 things to help curb the nausea with my multi. I make sure I eat something right before I take it. Usually its a rice cake with Peanut Butter. And I take it right before bed. That way I'm laying down not moving or anything if I get a little nauseous. Usually only lasts 5-10 minutes this way.

Share this post


Link to post
Share on other sites

24 minutes ago, rch1286 said:

Hi All,

I'm a little over a month out and I got my Vitamins in the other day. The nasal spray is fine, but the rest make me so nauseous. They are BariActiv Multivitamin, Calcium + d3 & magnesium, and Iron + Vitamin C. Taking them all together was a mistake. Even taking them separately makes me feel nauseous, so much so I got sick last night. I have my 1 month appointment on Friday where I'm going to bring this up, but I was curious to see if you guys had any advice/experience.

Thanks!

This is super controversial, but... I'm using Patches. Have been since before my surgery and my 3 month, 6 month and 9 month labs *all* came back in the normal range. So, that's an option if you don't mind a lack of proper clinical studies. Also there are the Tespo Vitamins, they are liquid and I hear pretty tasty.

Share this post


Link to post
Share on other sites

I have two types of vitamins:

Party and Business.

I alternate because if I had to swallow pills constantly I wouldn't (I take pills for other medical issues and that's more that enough) I've been doing it this way from the start. My levels are always good (except Iron but that's a separate issue)

Here's a pic of my large assortment or party favors

Check with with your team and see what your options are.

IMG_20181210_102950.jpg

Edited by GreenTealael

Share this post


Link to post
Share on other sites

Oh my goodness! I’m 2 weeks post-op and I took my multivitamin the other day and I was SO nauseous I thought it was just me! I haven’t taken it since because I’m afraid that I am going to get sick. I had no idea that I had to eat before I took my multivitamin! So glad I came across this post!

Share this post


Link to post
Share on other sites

Immediately post op I was instructed to use a multivitamin that dissolved in Water. Two months out my dietician put me on a chewable multi. She said most people get nauseous doing a chewable if they’re less than two months post op.

Share this post


Link to post
Share on other sites

Most Vitamins make me nauseous as well. But my Dr.'s PA recomnded these, and they are fine, even on an empty stomach

WF.jpg.e67893e8f5377da78b08995a0591f5f6.jpg

Share this post


Link to post
Share on other sites

I also get nauseous when taking the chewable vitamins. The NP at my surgeon's office said I could switch to pill at my next delivery so I called the pharmacy and made the switch. Hopefully, this will be better.

Share this post


Link to post
Share on other sites

In my first month, I tried at least 4 different kinds of multi's because they were making me so sick. But what made me sick doesn't necessarily make others sick and visa versa.

At this point, I couldn't even tell you which one's I tried. I actually started out on the Patches, but developed a sensitivity to the adhesive and couldn't tolerate them. My surgeon gave me a good-sized take home packet of several different brands and styles. I know I tried chewables (the chalky kind), capsules, soft chews.

i settled on Vitafusion gummy vitamins. I took both the multi for women and the Calcium. When I ran out of the multi's a few weeks ago, I went back to One-a-day for active women (I was taking them before surgery and had some left). I've heard good things about the Whole foods ones (pictured on someone's post above) and when I run low on the One-A-Day, I plan to give those a try. BTW: just had my labs checked last week and all is good!

Best advice I can give: take them with food or after you eat and don't stock up on too many until you've found what works best for you. *maybe ask your surgeon and/or nutritionist if they have some samples. I also think I saw on here where some of the name brand companies will provide samples for you to try out.

Good luck! Finding the right Vitamins was a tough stage for me.

Share this post


Link to post
Share on other sites

PRE -OP I was taking all the pills. Then after I could not handle the taste and neither could my stomach. I have been on the patch since the end of Sept. Just had one set of blood work done 2 weeks ago all came back great.

Share this post


Link to post
Share on other sites

11 days post op. Struggling with the chewable vitamins! Was ready to go to the ER today the burping was so bad and stomach pain excruciating! Still on a liquid diet, so what does that mean “take after food”? I can’t take them another day! Any suggestions? I want to stop taking them altogether!

Share this post


Link to post
Share on other sites

On 12/11/2018 at 9:01 AM, MarkLewis said:

I also get nauseous when taking the chewable vitamins. The NP at my surgeon's office said I could switch to pill at my next delivery so I called the pharmacy and made the switch. Hopefully, this will be better.

Update: I got the pill forms of the Vitamins and they go down just fine. No nausea, etc. I also had stalled while not taking any vitamins, but now that I have been taking them for a week I have lost another 5 lbs. Sweet.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×